# SDR CA090924005

- Difficulty date: September 23, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 47,688 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 7712 · Engine BMEP/Torque Indicating
- Part: Tscu
- Part number: 30005000046
- Condition: Failed
- Location: Nr 1
- Part time: 48,988 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E, A

## Discrepancy

(CAN) AFTER TAKEOFF NR 1 ENG MANUAL CAUTION LIGHT CAME ON. THIS WAS FOLLOWED BY A POWER ROLL BACK AND LOSS OF NR 1 TQ INDICATION. CREW FEATHERED ENG AND THEN SHUT IT DOWN.  NR 1 TSCU (TORQUE SIGNAL CONDITIONING UNIT) WAS REPLACED AND ENG RUNS CARRIED OUT SUCCESSFULLY. ON THIS ENG MODEL TQ SIGNAL IS GENERATED BY TQ PROBE AND FED TO TSCU, TSCU IN TURN USES DATA FOR AUTOFEATHER SYS AND ALSO SENDS THE SIGNAL TO ENG ECU AS WELL AS THE TQ INDICATOR. TQ VALUE IS ONE OF SEVERAL PRIMARY DATA INPUTS TO THE ECU, THE ECU WILL REVERT TO MANUAL IF ANY ONE OF THE PRIMARY INPUTS ARE MISSING. ON THIS ENGINE MODEL THE ELECTRONIC FUEL SCHEDULE IS SET 20 PERCENT TQ HIGHER THAN MANUAL FUEL SCHEDULE, THEREFORE WHEN ECU GOES TO MANUAL IT IS NORMAL TO HAVE A 20 PERCENT TQ REDUCTION OR ROLL BACK. IN THIS CASE TQ SIGNAL OUTPUT FROM  TSCU FAILED WHICH CAUSED BOTH  LOSS OF TQ INDICATION AND ECU REVERTING TO MANUAL WITH CONSEQUENT PWR ROLL BACK.
